Missouri, 2005Damaging Wind in Missouri, March 7, 2005
March 7, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 6, 3:45 PM CST, 9 hours 49 minutes earlier.
Area forecast discussion, Mar 6, 3:45 PM CST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CST SUN MAR 6 2005
.DISCUSSION...
12Z MODEL TRENDS SUPPORT GOING FCSTS THRU MON...SO ONLY MINOR CHGS
RQRD. ALTHO UNSEASONABLY WRM AND VRY DRY AMS IS CURRENTLY OVR
AREA...STLT PICS CLEARLY SHOW MSTR BGNG TO STREAM N AND NE OUT OF
TX. INCRG MOISTURE CNTRD NR 85H AND STEEP MID LVL LAPSE RATES SHUD
LEAD TO DVLPMNT OF SHWRS/TSTMS AS THE NGT PROGRESSES. FAVORABLE
DYNAMICS ARE STILL PROGGED ACR AREA...BUT AMS INSTABILITY IS FCST TO
BE A BIT MORE THAN ERYR RUNS INDICATED...SO SEE NO REASON TO QUIBBLE
WITH NEW MOS OUTPUT THAT PLACES TNGTS POPS IN THE HI CHC CAT. BLV
THAT MOST ACTIVITY WL OCR AFT MIDN WITH THE DYNAMICS OF THE MAIN
SHTWV...BUT E PROGRESSION OF VORTMAX OVR CNTRL PLAINS MAY KICK OFF
SM PRECIP DURING THE EVENING OVR W SECTIONS OF CWA.
SHTWV AND ASSOC CDFNT WL SWEEP ACR AREA MON MRNG...WINDING DOWN PCPN
THRT AND USHERING A MUCH COLDER AMS IN THE REGION. NAM AND GFS ARE
NOW IN GD AGREEMENT WITH MVMT OF BOTH SHTWV AND CDAIR...WITH CDFNT
PROGGED TO EXIT FAR SE COUNTIES BY MIDDAY. GOING POPS ARE QUITE A
BIT HIER THAN 12Z MOS...BUT IF OVRNGT PCPN LINGERS LONG ENUF HIER
NUMBERS ARE STILL WARRANTED. WL DEFER ANY CHG TO MONS POP TO FIRST
PD.
TEMPS OVR THE NXT 24 HRS WL BE TRICKY. WITH GD MIXING...INCRG
CLDS...AND INCRG DWPTS...TNGT SHUD BE QUITE MILD SO WL HEAD TWD WRMR
MOS NUMBERS. HWVR...CDAIR WL QUICKLY INVADE REGION ON MON MRNG.
MINS SHUD OCR ARND 15Z OVR NW SECTIONS OF FA AS COLD AIR ROLLS
IN...WITH FALLING TEMPS THRUOUT THE DAY IN THESE AREAS. IN
SE...TEMPS SHUD CLIMB A FEW DEGREES IN THE MRNG BFR CDAIR SLAMS THE
DOOR ON THE WRMUP ARND MIDDAY. THIS IS ALREADY REFLECTED IN CURRENT
FCSTS...SO ONLY MADE A FEW COSMETIC TWEEKS TO GOING TRENDS.
AFT A COLD AND DRY DAY ON TUE...NEXT SYS ZIPS INTO REGION...BRINGING
A CHC OF SNOW TO MOST AREAS...SPCLY THOSE ALG-W OF MSRVR. MDLS HV
BEEN HAVING A TUF TIME WITH SPECIFICS OF THIS SHTWV AND ASSOC SFC
LO...BUT LAST SVRL MDL RUNS ARE SUGGESTING MAINLY FRZN PCPN...SPCLY
WITH HVIEST PCPN LT TUE NGT/WED MRNG.
HEADING INTO MEDIUM RANGE...DEEPENING TROF OVR E CONUS SHUD ALLOW
CANADIAN AIR TO DROP S AND KP TEMPS IN OUR AREA BLO NORMAL. HOW
COLD TO GO IS THE MAIN QUESTION BUT THE CONSENSUS OF THE MDLS DURG
THIS TIME FRAME IS HEAD TWD THE COLD SIDE OF GUIDANCE...AND COLDER
THAN THE OPERATIONAL GFS/MEX OUTPUT. WITH THE COLDER AIR MORE
ENTRENCHED...DONT THINK THE ADV PTRNS WITH EACH SHTWV WL BE ABLE TO
PROVIDE SUCH DRAMATIC TEMP SWINGS AS WEVE SEEN THE LAST FEW DAYS.
ALTHO GFS IS HINTING AT A BIT OF PCPN ON THU...OTHER MDLS ARE ALL
OVER THE PLACE WITH THIS SYS. FOR THE TIME BEING HV KEPT POPS BLO
CLIMO FOR THIS FCST PKG IN THE THU-SUN TIME FRAME....HOPEFULLY LTR
RUNS WL BRING A BIT MORE CLARITY TO EVOLUTION OF PCPN TRENDS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
TRUETT
Hazardous weather outlook, Mar 6, 11:52 PM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CST SUN MAR 6 2005
ILZ058>060-064-065-069-070-074-079-098>102-MOZ061>065-072>075-084-
085-099-071200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL-
IRON-JEFFERSON-JERSEY IL-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
1152 PM CST SUN MAR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS DURING THE OVERNIGHT HOURS.
WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THERE IS POTENTIAL
FOR GUSTY WINDS OF 3O TO 40 MPH WITH ANY STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AFTERNOON
AS THE COLD FRONT MOVES THROUGH...ENDING THE THUNDERSTORM THREAT WITH
ITS PASSAGE. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE.
THERE IS A CHANCE OF SNOW TUESDAY NIGHT AND EARLY WEDNESDAY...WITH
THE BEST CHANCES OF ACCUMULATION IN AN AREA FROM COLUMBIA TO
FARMINGTON. AT THIS TIME...IT IS EXPECTED THAT SNOW AMOUNTS WILL BE
LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-071200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-WARREN-
1152 PM CST SUN MAR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT AS A COLD FRONT
MOVES INTO THE REGION. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF
35 TO 45 MPH AND HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AFTERNOON
AS THE COLD FRONT MOVES THROUGH...ENDING THE THUNDERSTORM THREAT WITH
ITS PASSAGE. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE.
THERE IS A CHANCE OF SNOW TUESDAY NIGHT AND EARLY WEDNESDAY...WITH
THE BEST CHANCES OF ACCUMULATION IN AN AREA FROM COLUMBIA TO
FARMINGTON. AT THIS TIME...IT IS EXPECTED THAT SNOW AMOUNTS WILL BE
LIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
GLASS
In the hours before
Local storm report, Mar 7, 1:34 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
134 AM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST JEFFERSON CITY 38.57N 92.19W
03/07/2005 58 MPH COLE MO AWOS
&&
BYRDThunderstorm Wind, Cole
- When
- March 7, 1:34 AM CST
- Where
- Cole County, Jefferson City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.583, -92.183
The ASOS at the Jefferson City airport recorded a 58 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Tornadoes and Damaging Winds in Florida, March 7, 2005$285,000 · F0 · 5 events
- Hail and Damaging Wind in Texas, March 7, 2005$300,000 · 1.25 in hail · 2 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Louisiana, March 7, 2005$15,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441063.